Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 6, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 18, 2016, 3:37 PM CDT for 4 counties in Wisconsin. It took effect at May 19, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 3:37 PM CDT (20:37 UTC)
- In effect from
- May 19, 2016, 1:00 AM CDT
- Expired
- May 19, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS73 KARX 182037 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 337 PM CDT WED MAY 18 2016 ...AREAS OF FROST IN CENTRAL WISCONSIN TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT LEADING TO AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE OUTDOOR PLANTS. WIZ034-042>044-190445- /O.NEW.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 337 PM CDT WED MAY 18 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S, LEADING TO AREAS OF FROST. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. && $$ WETENKAMP
4 follow-up statements
223 WWUS73 KARX 190035 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 735 PM CDT WED MAY 18 2016 ...AREAS OF FROST ACROSS CENTRAL WISCONSIN TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S TONIGHT MAINLY ACROSS THE CRANBERRY BOGS OF CENTRAL WISCONSIN. THESE TEMPERATURES WILL LEAD TO AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE OUTDOOR PLANTS. WIZ034-042>044-190845- /O.CON.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 735 PM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S... LEADING TO AREAS OF FROST. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. && $$ ROGERS
906 WWUS73 KARX 190442 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1142 PM CDT WED MAY 18 2016 ...AREAS OF FROST ACROSS CENTRAL WISCONSIN TONIGHT... .TEMPERATURES LATE THIS EVENING HAVE ALREADY FALLEN INTO THE LOW 40S ACROSS THE CRANBERRY BOGS OF CENTRAL WISCONSIN AND WILL CONTINUE TO DROP INTO THE LOWER 30S OVERNIGHT. THESE TEMPERATURES WILL LEAD TO AREAS OF FROST. TAKE STEPS TO PROTECT SENSITIVE OUTDOOR PLANTS. WIZ034-042>044-191200- /O.CON.KARX.FR.Y.0006.160519T0600Z-160519T1200Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 1142 PM CDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S...LEADING TO AREAS OF FROST. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. && $$ ROGERS
608 WWUS73 KARX 190811 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 311 AM CDT THU MAY 19 2016 ...AREAS OF FROST ACROSS CENTRAL WISCONSIN... .TEMPERATURES HAVE FALLEN INTO THE LOWER 30S ACROSS THE CRANBERRY BOGS OF CENTRAL WISCONSIN...RESULTING IN AREAS OF FROST. DAMAGE TO COLD SENSITIVE OUTDOOR PLANTS IS LIKELY. WIZ034-042>044-191200- /O.CON.KARX.FR.Y.0006.000000T0000Z-160519T1200Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 311 AM CDT THU MAY 19 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TEMPERATURES IN THE LOWER 30S...RESULTING IN AREAS OF FROST. * COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. && $$
530 WWUS73 KARX 191136 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CDT THU MAY 19 2016 ...FROSTY START TO MORNING...BUT QUICKLY WARMING TEMPERATURES... .TEMPERATURES HAVE FALLEN OFF INTO THE LOWER 30S...RESULTING IN AREAS OF FROST. A SUNNY START TO THE MORNING WILL HELP TEMPERATURES WARM QUICKLY...AND THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. WIZ034-042>044-191245- /O.EXP.KARX.FR.Y.0006.000000T0000Z-160519T1200Z/ JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH... MAUSTON...FRIENDSHIP 636 AM CDT THU MAY 19 2016 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... TEMPERATURES HAVE FALLEN OFF INTO THE LOWER 30S EARLY THIS MORNING...MOSTLY IN THE CRANBERRY BOGS AND OTHER LOW LYING AREAS...RESULTING IN AREAS OF FROST. AMPLE SUNSHINE WILL HELP TEMPERATURES RISE QUICKLY THIS MORNING...AND THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. $$ RIECK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 3:20 PM CDT, 17 minutes earlier.
Area forecast discussion, May 18, 3:20 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 320 PM CDT WED MAY 18 2016 .SHORT TERM...(This evening through Thursday) Issued at 319 PM CDT Wed May 18 2016 Main forecast concerns for tonight are on areas of frost across portions of central Wisconsin. High pressure overhead will provide light winds and mostly clear skies tonight. This will lead to areas of frost in favored cold spots across central Wisconsin. A frost advisory goes into effect tonight and continues through early thursday morning for Jackson, Monroe, Juneau, and Adams counties. Plan on lows tonight ranging from the lower 30s across northern Wisconsin to the lower 40s over northeast Iowa. A weak shortwave trough slides through the region tomorrow. The shortwave will do little more than increase cloud cover briefly across the area as high pressure holds strong at the surface. Southerly winds will increase and help to bring slightly higher dew points back into the region. Afternoon relative humidity values look to fall to the lower 20s once again across central Wisconsin. Elsewhere look for relative humidity values to fall into the lower 30s. With winds being relatively light and green up well underway, we are not expecting any fire weather concerns. .LONG TERM...(Thursday night through Wednesday) Issued at 319 PM CDT Wed May 18 2016 High pressure will dominate the weather pattern the rest of the week with gradually moderating temperatures going into the weekend. By Saturday, highs will climb well into the 70s with upper 70s expected by Sunday. We may see some highs touch the lower 80s by Sunday. Ridging breaks down early next week as southwest flow aloft sets up across the Upper Mississippi River Valley. Chances for showers and thunderstorms return Monday and continue into the middle of next week. Temperatures will remain on the mild side with highs in the 70s and lows in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1241 PM CDT Wed May 18 2016 VFR conditions are expected through the TAF period. A surface high will keep skies mostly clear and produce light winds. && .ARX Watches/Warnings/Advisories... WI...Frost Advisory from 1 AM to 7 AM CDT Thursday for WIZ034-042>044. MN...None. IA...None. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...BOYNE
Hazardous weather outlook, May 18, 5:38 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 538 AM CDT WED MAY 18 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 538 AM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE THE DETAILS OF ANY SEVERE RISK WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... NO ACTION NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.